Last reply 7 months ago
Instant side effects wit Tecfidera

Hey everyone, I started Tecfidera yesterday and after my first dose, within a few hours my face and arms went bright red and were irritatingly itchy and lasted for about an hour.
I know flushing is a side effect but I’m wondering if anyone else has had this instantaneous experience with Tecfidera?
Thanks for reading 🙂

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
7 months ago

@cosmo89 , it is very common, I can assure you.

But, I’ll leave it for the Teccies to confirm it to you firsthand.


vixen
7 months ago

Hello @cosmo89, yes this is extremely common although it should diminish over time if it does keep happeneing. Type ‘Tecfidera effects’ into the search box on the top left and you’ll find many posts on this with some tips. Good luck! 🙂


robl
7 months ago

Hi @cosmo89,

I can get this effect from time to time on tecfidera. I find the occurence tends not to happen if i take the capsule directly after eating. Hope it settles down for you!


rambles
7 months ago

Hi @cosmo89. Yes, it’s a common side effect and though it was perhaps a bit more common for me when I first took Tec, it can still happen from time to time seemingly at random intervals. For me it was going red in my face and neckline area but not particularly becoming itchy. If it it is really bothersome there are things you can take … but it is probably best to double check with your MS nurse. Hope it settles down for you! ☺


ebaldwin
7 months ago

@cosmo89

As soon as I started tecfidera I felt my face go hot and my scalp was super itchy.Im not going to lie this period it’s going to get frustrating, however stick to the 8 weeks because after that 8th week the side effects get a lot less and much more manageable I promise.


magi
7 months ago

Been on tecfidera for 2.5 years still get flushing daily face ,arms ,chest ,back and now starting to effect legs ms nurse doesn’t seem concerned even after all this time so definitely not the only one this happens to .I wouldn’t worry too much ,something you’ll learn to live with.


redversrose
7 months ago

scary the first time but as everyone mentions it’s a common side effect and (for me) it sometimes comes back (less) but you learn to manage. Much like you do in every day with MS learning to manage things is part of our strength

:o)


doubleo7hud
7 months ago

Ey up Cosmo, I’m 33 years old and till recently started necking those phookin evil little green feckers I can say iv never been told iv got a “face like a slapped arse”. Get used to comments like this in the early stages and make sure your armed with plenty of comebacks. My personal fav is “at lest I don’t look like a cow licking p1ss off a thistle”.

Another handy little tip don’t stray too far from the bog for a few weeks as they play havoc with the old bomb doors.

it it all settles down tho and becomes less frequent and jobs a bloody good en hopefully it will kick this bloody illness reet in the Jacobs crackers for a while.

Good luck and happy MSdebating


beefree
7 months ago

Hi @cosmo89,

I also started Tecfidera this week, on Wednesday. I’ve experienced flushing not accompanied by significant reddening or itching. In an instant, from nowhere, a tingling heat, or sometimes I feel it as a cool sensation, washes across my skin, staying for an hour or so. I don’t know if I find it unpleasant, sometimes I think not.

A very sore throat, which started on Wednesday night, is giving me more trouble. It’s worse during the night and when I wake up, possibly because of fewer distractions. As of today it’s spreading to my chest. I knew that Tecfidera suppresses the immune system increasing susceptibility to colds and infections, but I didn’t expect to start getting ill from day 1.

On the upside, I think I’ve been sleeping a bit better.

Drop me a direct message any time if it’s helpful to share experiences further.


funnybank
7 months ago

hi i’m a newbie. i’ve been on it a week, one hot flush 4 hours after first dose but no digestive issues. i am a bit concerned that i feel quite asthmatic. i’m on higher dose today and definitely felt my chest was quite crackly. i haven’t spoken to my ms nurse yet. i’ve only just looked at the side effects on the packaging and it does mention wheezing as a reason to stop but everything else is going well with it so i’m going to carry on until i speak with my nurse. i’m also in the middle of a relapse at the moment.
could other newbies keep in touch?

thanks nerys


grandma
7 months ago

I started about 14 weeks ago, had exactly the same within an hour first few days were hell but nothing lasted more than half an hour, but funnily enough I had mad itching last night for the fist time in weeks but it’s a small price for a decent length of time between relapses😍


adam
7 months ago

Flushing was something I had regularly for the 2+ years I was on tecfidera. They varied in intensity from me barely noticing to ability to fry an egg on my face, with reddening and discomfort on arms, neck and chest.

Unfortunately, I never worked out the cause. Typically, if I ate less, I thought there was more chance of it happening, but on a couple of occasions I ate nothing with the pill and there was no flushing whatsoever.


adam
7 months ago

Also, splashing water on your face is the most effective way of cooling down, particularly when combined with a fan (I got myself a little USB desk fan for work).

The science bit: it takes more than 200 times the energy to evaporate water, than it does to heat it by one degree (that’s why sweating is effective). Moving air then encourages evaporation by blowing away saturated air from just above the surface of the water.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.